Labrynthitis Archives

Nystatin question re side effects

[ Labrynthitis Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Nystatin question re side effects

Posted by Trish on July 20, 2001 at 22:18:02:

I've started my husband on Nystatin and he's wondering if that's the reason why he's getting so much, uh, gas.
I told him he's full of hot air :-), but I'd post this question anyway so hopefully he can be reassured.
He's always had a rather 'sensitive' gut. After eating salsa he complains his rectum is burning. He complains that thirty minutes after drinking a diet coke and eating ranch dressing on a salad he get diarrhea. He has the strangest gut. He can't believe I'm actually posting this, but it's all true. I'll probably have to sleep on the couch tonight but, oh well. Ha ha. Some day he'll appreciate this! ;-)



Re: Nystatin question re side effects

Posted by Walt Stoll on July 22, 2001 at 09:40:51:

In Reply to: Nystatin question re side effects posted by Trish on July 20, 2001 at 22:18:02:

Hi, Trish.

Do you know his transit time?

Pretty suspicious for early LGS if you ask me.

Walt



Re: Nystatin question re side effects

Posted by Chet on July 22, 2001 at 14:06:47:

In Reply to: Nystatin question re side effects posted by Trish on July 20, 2001 at 22:18:02:

As for food, buy the book, The Healing Power of Whole Foods for him. Follow it and he should feel alot better.

Follow Ups:


Re: Nystatin question re side effects

Posted by Trish on July 23, 2001 at 12:19:59:

In Reply to: Re: Nystatin question re side effects posted by Walt Stoll on July 22, 2001 at 09:40:51:

By transit time do you mean how long from the time he eats salsa until he experiences burning? He says 24 hours. He consistently experiences this when he eats spicy food (he says it's the chili peppers-jalepinos), and always has the 30 minute results with the diet soda/ranch dressing combination.
Is there something in the archives about this I should have read? It's been a busy weekend but I'll double check.
It's just that I"ve been scratching my head at his symptoms for 20 years now and now, well, it would be great to solve this mystery (and not listen to the complaints any more ;-) because believe me, I am informed everytime he has diarrhea. I get a full report every day he comes home. I feel really bad for him. Maybe the gas is caused by food sensitivities?



Re: Nystatin question re side effects (How to calculate transit time.) Archive in LGS.

Posted by Walt Stoll on July 24, 2001 at 15:13:43:

In Reply to: Re: Nystatin question re side effects posted by Trish on July 23, 2001 at 12:19:59:

Hi, Trish.

Go to a healthfood store OR a pharmacy and buy a small package of activated charcoal tablets. Have him swallow at least 10 (500 couldn't hurt him) and mark the time on the calendar. Have him very carefully note the time (and day) that he has a black segment in his stool.

Let us know.

Walt

Follow Ups:


[ Labrynthitis Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!